Alert archive / New York / Small Craft Advisories in 2012
Small Craft Advisory 9, NWS New York, NY
NWS New York, NY issued this small craft advisory at Jan 18, 2012, 11:00 AM EST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Jan 18, 2012, 11:00 AM EST (16:00 UTC)
- Expired
- Jan 19, 2012, 12:00 AM EST
- In force
- 13 hr
- Issued by
- NWS New York, NY
The text
As transmitted, in the capitals the NWS used until 2016.
205 WHUS71 KOKX 181600 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 1100 AM EST WED JAN 18 2012 ...GUSTY WINDS AND ROUGH SEAS ON THE WATERS TODAY... ANZ330-335-338-340-345-350-353-355-182300- /O.CAN.KOKX.GL.W.0005.000000T0000Z-120118T2000Z/ /O.NEW.KOKX.SC.Y.0009.120118T1600Z-120118T2300Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 1100 AM EST WED JAN 18 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EST THIS EVENING. THE GALE WARNING HAS BEEN CANCELLED. * LOCATION...COASTAL OCEAN WATERS SOUTH OF LONG ISLAND...LONG ISLAND SOUND...NEW YORK HARBOR...PECONIC AND GARDINERS BAYS... AND THE SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY. * WINDS...NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT. * SEAS/WAVES...5 TO 11 FT...WITH THE HIGHEST SEAS EAST OF MORICHES INLET. 3 TO 6 FT ACROSS LONG ISLAND SOUND. * TIMING...THE STRONGEST WINDS WILL OCCUR THIS MORNING INTO EARLY THIS AFTERNOON FOLLOWING THE PASSAGE OF A COLD FRONT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KT ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
2 follow-up statements
214 WHUS71 KOKX 182046 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 346 PM EST WED JAN 18 2012 ...GUSTY WINDS AND ROUGH SEAS ON THE WATERS THIS EVENING... ANZ330-335-338-340-345-353-355-190000- /O.EXT.KOKX.SC.Y.0009.000000T0000Z-120119T0000Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 346 PM EST WED JAN 18 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM EST THIS EVENING... * LOCATION...OCEAN WATERS FROM SANDY HOOK NJ TO MORICHES INLET NY OUT 20 NM...LONG ISLAND SOUND...NEW YORK HARBOR...PECONIC AND GARDINERS BAYS... AND THE SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY. * WINDS...NORTHWEST 15 TO 20 KT WITH GUSTS UP TO 30 KT. * SEAS/WAVES...5 TO 7 FT...ON THE OCEAN WATERS WEST OF MORICHES INLET. 3 TO 5 FT ACROSS LONG ISLAND SOUND. * TIMING...THE STRONGEST WINDS AND HIGHEST WILL OCCUR EARLY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ350-190500- /O.EXT.KOKX.SC.Y.0009.000000T0000Z-120119T0500Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- 346 PM EST WED JAN 18 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT EST TONIGHT... * LOCATION...MORICHES INLET TO MONTAUK POINT NY OUT 20 NM. * WINDS...NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT. * SEAS/WAVES...5 TO 7 FT. * TIMING...THE HIGHEST WAVES AND STRONGEST WINDS WILL OCCUR EARLY THIS EVENING BEFORE DIMINISHING BELOW SMALL CRAFT LEVELS BY MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
693 WHUS71 KOKX 182359 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 659 PM EST WED JAN 18 2012 ...WINDS AND SEAS SLOWLY DIMINISHING... ANZ330-335-338-340-345-353-355-190100- /O.EXP.KOKX.SC.Y.0009.000000T0000Z-120119T0000Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 659 PM EST WED JAN 18 2012 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 7 PM EST THIS EVENING... WINDS AND SEAS CONTINUE TO SLOWLY DIMINISH EARLY THIS EVENING. THERE COULD STILL BE AN OCCASIONAL GUST TO 25 KT THROUGH 800 PM. HOWEVER...THE SMALL CRAFT ADVISORY WILL BE ALLOWED TO EXPIRE. $$ ANZ350-190500- /O.CON.KOKX.SC.Y.0009.000000T0000Z-120119T0500Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- 659 PM EST WED JAN 18 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... * LOCATION...MORICHES INLET TO MONTAUK POINT NY OUT 20 NM. * WINDS...NORTH 15 TO 20 KT WITH GUSTS UP TO 30 KT. * SEAS/WAVES...5 TO 7 FT. * TIMING...THE HIGHEST WAVES AND STRONGEST WINDS WILL OCCUR EARLY THIS EVENING BEFORE DIMINISHING BELOW SMALL CRAFT LEVELS BY MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this small craft advisory went out at Jan 18, 10:05 AM EST, 55 minutes earlier.
Area forecast discussion, Jan 18, 10:05 AM EST, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
1005 AM EST WED JAN 18 2012
.SYNOPSIS...
A COLD FRONT MOVES EAST OF THE REGION THIS MORNING...THEN HIGH
PRESSURE BUILDS THROUGH THE REGION THROUGH THURSDAY. A COLD FRONT
MOVES THROUGH THURSDAY NIGHT...WITH HIGH PRESSURE BUILDING IN
FRIDAY. MULTIPLE LOW PRESSURE SYSTEMS WILL IMPACT THE REGION OVER
THE WEEKEND INTO EARLY NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
COLD FRONT CONTINUES TO MOVE EAST OF THE REGION THIS MORNING.
WINDS ALOFT EXPECTED TO DIMINISH THROUGH THE MORNING. WITH
CONTINUED COLD AIR ADVECTION...THE MIXING LAYER DEPTH WILL
INCREASE AND REMAIN STEEP. WINDS WILL REMAIN GUSTY...BUT NOT TO
WIND ADVISORY CRITERIA.
COMPOSITE RADAR CONTINUES TO SHOW SOME WEAK RETURNS UPSTREAM.
METARS REMAIN DRY THOUGH...SO WILL CONTINUE WITH A DRY FORECAST.
TEMPS HAVE ALREADY REACHED THEIR HIGHS AND WILL FALL THIS
MORNING. AFTERNOON TEMPS WILL AVERAGE IN THE LOWER 30S ACROSS THE
INTERIOR...AND IN THE MID TO UPPER 30S ELSEWHERE IN SPITE OF
PLENTY OF SUNSHINE.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/...
CLEAR SKIES...WEAK CAA...AND DIMINISHING WINDS WILL RESULT IN A
COLD NIGHT TONIGHT WITH LOWS IN THE LOWER 20S IN/AROUND NYC...AND
IN THE TEENS MOST ELSEWHERE. OUTLYING AREAS WILL DROP TO THE
SINGLE DIGITS.
HIGH PRES MOVES OFFSHORE ON THU AND RETURN FLOW SETS UP AHEAD OF
LOW PRES APPROACHING FROM THE WEST. CLOUDS INCREASE...AND
SOUTHERLY FLOW WILL PUSH TEMPS INTO THE LOW TO MID 30S ACROSS THE
INTERIOR AND INTO THE MID TO UPPER 30S NEAR THE COAST. SOME LIGHT
SNOW MAY DEVELOP NORTH AND WEST OF THE CITY BY AFTERNOON AS LOW
PRES TRACKING ACROSS SOUTHERN CANADA EDGES CLOSER.
&&
.LONG TERM /FRIDAY THROUGH TUESDAY/...
CLOSED UPPER LOW OVER CANADA WILL SPLIT...BUT REMAIN WELL TO THE
NORTH THROUGH THE PERIOD. A GENERAL ZONAL FLOW EXPECTED ACROSS THE
CONUS...WITH A SERIES OF TROUGHS PIVOTING ACROSS THE COUNTRY.
PERHAPS THE DEEPEST TROUGH APPROACHES EARLY NEXT WEEK.
FOR THURSDAY NIGHT...SHORTWAVE CURRENTLY OVER WESTERN CANADA
QUICKLY TRAVERSES ACROSS THE GREAT LAKES REGION AND THROUGH THE
NORTHEAST FRIDAY. A COLD FRONT MOVES THROUGH THURSDAY NIGHT...WITH
GFS ON THE FAST SIDE OF MOST OF THE GUIDANCE. IT/S SOLUTION
DISCARDED.
SREF ENSEMBLE RELATIVE FREQUENCY FOR MEASURABLE QPF YIELDS HIGH
POPS FOR THURSDAY NIGHT WITH THIS FRONT...EVEN THOUGH MOS IS NOT
AS ROBUST. I FORESEE A HIGH POP...LOW QPF EVENT...SO WILL BOOST
POPS SLIGHTLY TO HIGH CHANCE OR LOW LIKELY. PTYPE SHOULD BE
PREDOMINATELY SNOW IN SPITE OF STRENGTHENING SOUTHERLY FLOW. MUCH
DEPENDS ON HOW MUCH THE BOUNDARY LAYERS WARMS.
HIGH PRESSURE BUILDS BRIEFLY FRIDAY. DRY FRIDAY AND FRIDAY NIGHT.
THEREAFTER...FORECAST BECOMES MUCH LESS CERTAIN DUE TO A SERIES OF
LOW PRESSURE SYSTEMS AND ASSOCIATED FRONTS. TIMING AND POSITIONAL
DISPARITIES NOTED...AND DO NOT WANT TO OVERHAUL THE FORECAST DUE
TO THESE UNCERTAINTIES. WHAT I DO KNOW IS THAT IT WILL BE AN
UNSETTLED PERIOD WITH PLENTY OF CLOUD COVER...AND POTENTIAL POPS
ALL THE WAY THROUGH.
AS FOR TEMPS...SEASONABLY CHILLY FRIDAY AND SATURDAY...WITH A
WARMUP SUNDAY THROUGH TUESDAY. THIS SUPPORTED BY LATEST MEX
NUMBERS.
&&
.AVIATION /15Z WEDNESDAY THROUGH SUNDAY/...
COLD FRONT HAS PUSHED EAST OF THE AREA. ITS ASSOCIATED LOW PRES
SYSTEM ENTERING THE CANADIAN MARITIMES WILL CONTINUE TO STRENGTHEN
AS IT TRACKS NE TODAY...RESULTING IN STRONG GUSTY NW WINDS. HIGH
PRES BUILDS OVER THE AREA TONIGHT.
VFR. MODERATE TO HIGH CONFIDENCE IN WIND DIRECTION/SPEED FORECAST.
VIRGA FROM LAKE EFFECT STREAMERS ALSO POSSIBLE...BUT MAINLY ACROSS
WESTERN TERMINALS. THINK DEWPOINT DEPRESSIONS WILL BE TOO LARGE FOR
ANY PRECIP AT THE SFC...BUT CAN'T COMPLETELY RULE OUT A FEW
FLURRIES. WINDS WILL GRADUALLY DIMINISH THIS AFTN AND BECOME LESS
THAN 10 KT TONIGHT AS HIGH PRES BUILDS IN FROM THE W.
NY METRO ENHANCED AVIATION WEATHER SUPPORT...
DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS CAN
BE FOUND AT: HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)
KEWR FCSTER COMMENTS: WINDS EXPECTED TO BE MOSTLY RIGHT OF 310
TODAY...ALTHOUGH THEY COULD VARY BETWEEN 290 AND 310 MAGNETIC
THROUGH 16Z. PK WINDS UP TO 35 KT.
KJFK FCSTER COMMENTS: WINDS EXPECTED TO BE MOSTLY RIGHT OF 310
TODAY...ALTHOUGH THEY COULD VARY BETWEEN 290 AND 310 MAGNETIC
THROUGH 16Z. PK WINDS UP TO 35 KT.
KLGA FCSTER COMMENTS: WINDS EXPECTED TO BE MOSTLY RIGHT OF 310
TODAY...ALTHOUGH THEY COULD VARY BETWEEN 290 AND 310 MAGNETIC
THROUGH 16Z. PK WINDS UP TO 35 KT.
KTEB FCSTER COMMENTS: PK WINDS UP TO 35 KT.
KHPN FCSTER COMMENTS: PK WINDS UP TO 35 KT.
KISP FCSTER COMMENTS: PK WINDS UP TO 35 KT.
OUTLOOK FOR 12Z THU THROUGH SUN...
THU...VFR.
THU NIGHT...SUB-VFR POSSIBLE IN SNOW SHOWERS.
FRI...VFR.
SAT...SUB-VFR POSSIBLE.
SUN...VFR PROBABLE.
&&
.MARINE...
GALE FORCE WINDS GUSTS ON TAP FOR THIS MORNING THROUGH THIS
AFTERNOON AS A COLD FRONT MOVES EAST OF THE WATERS. ONCE GALES
END...THERE WILL BE A PERIOD OF SCA WINDS/SEAS INTO THIS EVENING.
HIGH PRES BUILDS INTO THE WATERS LATER TODAY THROUGH
THURSDAY...AND CONDITIONS WILL SUBSIDE TO SUB-ADVISORY CRITERIA
LATE TONIGHT THROUGH EARLY THU.
SOUTHERLY FLOW INCREASES THURSDAY NIGHT AHEAD OF A COLD FRONT.
THEN WINDS SHIFT AROUND TO THE WEST/NORTHWEST FRIDAY BEHIND THE
FRONT...AND WILL DIMINISH RATHER QUICKLY AS HIGH PRESSURE BUILDS.
SOME QUESTION ON WIND FORECAST THIS WEEKEND AS A SERIES OF LOW
PRESSURE SYSTEMS IMPACT THE WATERS.
SEAS BUILD IN STRONG SOUTHERLY FLOW THURSDAY NIGHT...THEN
EVENTUALLY SUBSIDE FRIDAY AS THE HIGH NEARS AND WINDS RELAX. DO
EXPECT SEAS TO BUILD YET AGAIN THIS WEEKEND...DEPENDING ON
EVENTUAL STORM TRACK AND STRENGTH.
&&
.HYDROLOGY...
NO SIGNIFICANT PRECIP IS EXPECTED UNTIL THE WEEKEND.
&&
.EQUIPMENT...
THE OKX WSR-88D WILL BE DOWN FOR THE INSTALLATION OF DUAL
POLARIZATION SOFTWARE AND HARDWARE THROUGH JANUARY 29TH.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...GALE WARNING UNTIL 3 PM EST THIS AFTERNOON FOR ANZ330-335-338-
340-345-350-353-355.
&&
SYNOPSIS...MPS
NEAR TERM...BC/MPS
SHORT TERM...MPS
LONG TERM...PW
AVIATION...
MARINE...MPS/PW
HYDROLOGY...MPS/PW
EQUIPMENT...Hazardous weather outlook, Jan 18, 7:34 AM EST, 3 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 734 AM EST WED JAN 18 2012 CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-191200- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC- EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX- EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 734 AM EST WED JAN 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-191200- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 734 AM EST WED JAN 18 2012 ...GALE WARNING IN EFFECT UNTIL 3 PM EST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
In the hours before
Special weather statement, Jan 18, 7:32 AM EST, 3 hours 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW YORK NY 732 AM EST WED JAN 18 2012 CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179- 181700- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC- EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN- WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE- PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER- NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)- KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK- SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-NORTHERN QUEENS- NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 732 AM EST WED JAN 18 2012 STRONG WINDS CAN BE EXPECTED THROUGH MUCH OF THE DAY. WIND GUSTS OF 40 TO 45 MPH ARE POSSIBLE FROM TIME TO TIME...ESPECIALLY THIS MORNING. THE WIND GUSTS MAY BRING DOWN SMALL TREE LIMBS AND MAY BLOW AROUND OUTDOOR OBJECTS SUCH AS GARBAGE CANS. DRIVING MAY ALSO BECOME DIFFICULT...ESPECIALLY HIGH PROFILE VEHICLES.
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 18, 3:09 AM EST | Wind Advisory | OKX | Bronx, Kings, Nassau, New York, Orange, Putnam and 5 more | 4 hr |
Nearby
Small Craft Advisories in New York, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.